Alert archive / Florida / Freeze Warnings in 2008

Freeze Warning 13, NWS Tampa Bay, FL

November 26, 2008Sumter County, Florida

NWS Tampa Bay, FL issued this freeze warning at Nov 26, 2008, 2:19 AM EST for Sumter County, Florida. It took effect at Nov 27, 2008, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2008, 2:19 AM EST (07:19 UTC)
In effect from
Nov 27, 2008, 2:00 AM EST
Expired
Nov 27, 2008, 8:00 AM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3112 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTBW 260719
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
219 AM EST WED NOV 26 2008

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

.COLD AND DRY AIR BEHIND A COLD FRONT...NOW SOUTH OF
FLORIDA...WILL ALLOW FOR STRONG RADIATIONAL COOLING TONIGHT AND
VERY EARLY THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES
EXPECTED.

FLZ039-042-043-048-049-261930-
/O.UPG.KTBW.FZ.A.0011.081127T0700Z-081127T1300Z/
/O.NEW.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
219 AM EST WED NOV 26 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

THREE TO 5 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS
LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES EARLY
THURSDAY MORNING.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

 RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING. IN
ADDITION...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES.

$$
2 follow-up statements
000 
WWUS72 KTBW 261921
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EST WED NOV 26 2008

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

.COLD AND DRY AIR BEHIND A COLD FRONT...NOW SOUTH OF FLORIDA...
WILL ALLOW FOR STRONG RADIATIONAL COOLING TONIGHT AND VERY EARLY
THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED.

FLZ039-042-043-048-049-271300-
/O.CON.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
221 PM EST WED NOV 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY. 

THREE TO 5 HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS
LEVY...CITRUS...SUMTER...HERNANDO...AND PASCO COUNTIES EARLY
THURSDAY MORNING.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING. IN ADDITION...
PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES.

$$
000 
WWUS72 KTBW 270123
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
823 PM EST WED NOV 26 2008

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

.COLD AND DRY AIR OVER THE REGION IS EXPECTED TO COMBINE WITH CLAM
WINDS AND MOSTLY CLEAR SKIES FOR RADIATIONAL COOLING TONIGHT AND
VERY EARLY THURSDAY...WITH SEVERAL HOURS OF FREEZING TEMPERATURES
EXPECTED.

FLZ049-270230-
/O.CAN.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/
PASCO-
INCLUDING THE CITIES OF...NEW PORT RICHEY...ZEPHYRHILLS
823 PM EST WED NOV 26 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FREEZE WARNING. 

THREE HOURS OF WIDESPREAD FREEZING TEMPERATURES AND NOT EXPECTED
OVERNIGHT IN PASCO COUNTY. IN ADDITION TO TEMPERATURES IN THE
LOWER TO MID 30S THE CALM WINDS AND MOSTLY CLEAR SKIES WILL ALSO
PROMOTE THE POTENTIAL FOR AREAS OF FROST THURSDAY MORNING AS WELL.

$$

FLZ039-042-043-048-271300-
/O.CON.KTBW.FZ.W.0013.081127T0700Z-081127T1300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL
823 PM EST WED NOV 26 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
THURSDAY...

AROUND THREE TO FOUR HOURS OF FREEZING TEMPERATURES ARE EXPECTED
ACROSS LEVY...CITRUS...SUMTER...AND HERNANDO COUNTIES EARLY
THURSDAY MORNING. IN ADDITIONS TO FREEZING TEMPERATURES THE CALM
WINDS AND MOSTLY CLEAR SKIES WILL ALSO PROMOTE THE POTENTIAL FOR
AREAS OF FROST THURSDAY MORNING AS WELL.

A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING. IN ADDITION...
PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED PIPES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Nov 25, 9:05 PM EST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 25, 9:05 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
905 PM EST TUE NOV 25 2008

.DISCUSSION...COLD FRONT EXITING THE AREA THIS EVENING WITH MORE
COLD DRY AIR FILTERING IN FROM THE NORTH. COLDEST AND DRIEST AIR
STILL TO THE NORTH AS WINDS REMAIN GENERALLY OUT OF THE NORTHWEST
OFF THE GULF...BUT WINDS SHOULD SHIFT TO A MORE NORTHERLY DIRECTION
OVERNIGHT ALLOWING THE AIR TO THE NORTH TO BEGIN WORKING SOUTHWARD.
SKIES SHOULD BE CLEAR OVERNIGHT WITH TEMPERATURES FALLING TO
AROUND FREEZING IN THE NORMALLY COLDER INLAND LOCATIONS ACROSS THE
NATURE COAST...BUT NOT EXPECTING IT TO BE WIDESPREAD ENOUGH OR
LONG ENOUGH IN DURATION TO MEET FREEZE WARNING CRITERIA. TOMORROW
NIGHT LOOKS PLENTY COLD ENOUGH ACROSS THE NATURE COAST WITH
READINGS EXPECTED TO FALL INTO THE MIDDLE 20S IN SOME OF THE
NORMALLY COLDER LOCATIONS AND THE FREEZE WATCH LOOKS ON TRACK.
COULD SEE SOME NEAR FREEZING TEMPERATURES FURTHER SOUTH IN THE
NORMALLY COLDER INLAND LOCATIONS OF CENTRAL FLORIDA WEDNESDAY
NIGHT...BUT LIKE TONIGHT ACROSS THE NATURE COAST...NOT EXPECTING
IT TO BE WIDESPREAD OR LONG ENOUGH IN DURATION. WILL HOWEVER
LIKELY SEE FROST IN AREAS THAT FALL INTO THE MIDDLE 30S OR LOWER
BOTH NIGHTS. OVERALL THE CURRENT FORECAST LOOKS ON TRACK WITH NO
EVENING UPDATE PLANNED.

&&

.AVIATION...VFR ALL SITES FOR THE NEXT 24 HOURS.

&&

.MARINE...WINDS ALREADY BEGINNING TO COME DOWN BELOW OR JUST BELOW
EXERCISE CAUTION CRITERIA ACROSS THE OFFSHORE COASTAL WATERS THIS
EVENING AND EXPECTED TO REMAIN BELOW CRITERIA FOR THE NEXT FEW
DAYS AS HIGH PRESSURE SETTLES OVER THE REGION. WILL REMOVE
EXERCISE CAUTION HEADLINE FOR OFFSHORE WATERS AND ADJUST FORECAST
WORDING ACCORDINGLY...OTHERWISE NO OTHER MAJOR CHANGES PLANNED FOR
LATE EVENING FORECAST.

&&

.CLIMATE...HAVE ISSUED PUBLIC INFORMATION STATEMENT (PNS) ABOUT
THE POSSIBILITY OF MORE RECORD TEMPERATURES WEDNESDAY NIGHT. THIS
IS LINKED IN THE TOP NEWS OF THE DAY SECTION ON OUR HOME PAGE.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 6 PM EST WEDNESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
     SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
     MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.

GULF WATERS...NONE.
&&

DISCUSSION/MARINE/CLIMATE...69/CLOSE
AVIATION...63/JILLSON
Hazardous weather outlook, Nov 25, 4:03 AM EST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 AM EST TUE NOV 25 2008

FLZ039-042-043-048>052-055>057-060>062-065-251800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
403 AM EST TUE NOV 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
GUSTY NORTH TO NORTHWEST WINDS BEHIND A COLD FRONT EXPECTED TO
CROSS THROUGH SOUTHWEST FLORIDA TODAY WILL CREATE STRONG CURRENTS
AROUND FIXED STRUCTURES...ESPECIALLY IN PINELLAS COUNTY.

...WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION FROM TARPON SPRINGS NORTHWARD
OUT 20 TO 60 NM WITH NORTH WINDS OF 15 TO 20 KNOTS AND SEAS
BUILDING TO 5 FEET THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...FIRE WEATHER IMPACT...
DRY AIR BEHIND A COLD FRONT WILL LEAD TO 3 TO 5 HOURS OF RH BELOW
35 PERCENT OVER A MAJORITY OF THE AREA BOTH WEDNESDAY AND THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

99

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:00 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter28 hr

Nearby

Freeze Warnings in Florida, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.